Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Grand Rapids, MI

June 18, 2014Ionia County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 18, 2014, 1:36 PM EDT for Ionia County, Michigan. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 1:36 PM EDT (17:36 UTC)
Expired
Jun 18, 2014, 2:30 PM EDT
In force
54 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Ionia County, MI

The radar

The Grand Rapids radar (KGRR), 35 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:15 PM EDTTSTM WND DMG3 Sse Ionia, MILARGE TREE DOWN. HALF OF AN OLD BARN DEMOLISHED WITH WOOD DRIVEN INTO GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS53 KGRR 181736
SVRGRR
MIC067-181830-
/O.NEW.KGRR.SV.W.0045.140618T1736Z-140618T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
136 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 230 PM EDT

* AT 135 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  FALLASSBURG...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  IONIA...              HUBBARDSTON...        SARANAC...
  LAKE ODESSA...        BELDING...            PORTLAND...
  BERLIN CENTER...      MUIR...               ORLEANS...
  SMYRNA...             LYONS...              PALO...
  PEWAMO...             CLARKSVILLE...        SHILOH...
  MATHERTON...          POTTERS CORNERS...    IONIA COUNTY ARPT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4281 8531 4312 8531 4311 8484 4277 8484
TIME...MOT...LOC 1736Z 268DEG 31KT 4299 8538

HAIL...0.75IN
WIND...60MPH

$$

COBB
3 follow-up statements
887 
WWUS53 KGRR 181759
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
159 PM EDT WED JUN 18 2014

MIC067-181830-
/O.CON.KGRR.SV.W.0045.000000T0000Z-140618T1830Z/
IONIA MI-
159 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR IONIA COUNTY
UNTIL 230 PM EDT...

AT 156 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE IONIA 
COUNTY AIRPORT AND MOVING EAST AT 40 MPH. NUMEROUS POWER OUTAGES HAD 
BEEN REPORTED WITH THIS STORM.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  IONIA...              PORTLAND...           BERLIN CENTER...
  MUIR...               ORLEANS...            LYONS...
  PEWAMO...             IONIA COUNTY ARPT...  TREMAINE CORNERS...
  FERGUSON CORNERS...   KENT CORNERS...       FROST CORNERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4280 8518 4293 8513 4307 8526 4311 8484
      4277 8484
TIME...MOT...LOC 1759Z 274DEG 34KT 4292 8499

HAIL...<.75IN
WIND...60MPH

$$

TJT
247 
WWUS53 KGRR 181807
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
207 PM EDT WED JUN 18 2014

MIC067-181830-
/O.CON.KGRR.SV.W.0045.000000T0000Z-140618T1830Z/
IONIA MI-
207 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN IONIA
COUNTY UNTIL 230 PM EDT...

AT 205 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PORTLAND...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  HUBBARDSTON...        PORTLAND...           MUIR...
  LYONS...              PEWAMO...             KENT CORNERS...
  FROST CORNERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4279 8508 4292 8502 4308 8513 4311 8484
      4277 8484
TIME...MOT...LOC 1807Z 268DEG 36KT 4295 8486

HAIL...<.75IN
WIND...60MPH

$$

TJT
814 
WWUS53 KGRR 181831
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
231 PM EDT WED JUN 18 2014

MIC067-181841-
/O.EXP.KGRR.SV.W.0045.000000T0000Z-140618T1830Z/
IONIA MI-
231 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN IONIA COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. NO OTHER THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA... 
BUT LIGHTNING WILL REMAIN POSSIBLE FOR A LITTLE WHILE LONGER.

LAT...LON 4279 8508 4292 8502 4308 8513 4311 8484
      4277 8484
TIME...MOT...LOC 1807Z 268DEG 36KT 4295 8486

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:02 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 18, 1:02 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
102 PM EDT WED JUN 18 2014

LATEST UPDATE...
HYDRO

.SYNOPSIS...
ISSUED AT 327 AM EDT WED JUN 18 2014

NUMEROUS ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
THURSDAY MORNING BEFORE A BREAK FOR MOST OF THE AREA ON THURSDAY.
ADDITIONAL THUNDERSTORMS LOOK PROBABLE ON FRIDAY WITH PERHAPS A
FEW STORMS OVER THE WEEKEND ALONG WITH DRY PERIODS AS WELL.

&&

.UPDATE...
ISSUED AT 1138 AM EDT WED JUN 18 2014

NO MAJOR CHANGES TO THE GOING FORECAST. EXTENDED THE HIGHEST POPS
A COUPLE OF HOURS DUE TO THE MCS/BOW ECHO OVER WISCONSIN MOVING
EAST. WE/LL LIKELY SEE CONVECTION DEVELOP OVER THE SOUTHERN CWA
THIS AFTERNOON WHERE MID LEVEL LAPSE RATES ARE AROUND 7C/KM.
EARLIER CONVECTION HAS TEMPORARILY STABILIZED THE ATM. HOWEVER
WITH TIME...THE ATM WILL START TO DESTABILIZE AGAIN.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 327 AM EDT WED JUN 18 2014

FLASH FLOOD WATCH IN EFFECT UNTIL 12Z THURSDAY. REFER TO HYDRO
SECTION FOR MORE INFORMATION.

MAIN FOCUS CENTERS ON CONVECTIVE EVOLUTION AND TRENDS UPSTREAM
OVER WI AND MN AND STRETCHING INTO OUR CWA. ELEVATED CONVECTION IS
ONGOING ATTM WITH STEEP MID LEVEL LAPSE RATES OF 8C-9C/KM ALONG
WITH MUCAPE OF 1000 J/KG (I-96) TO 3000 J/KG (I-94). PW VALUES ARE
INCHING UP ACROSS THE CWA WITH 1.5"-1.8" BEING REALIZED BY 12Z.
WHILE THE NOSE OF A 45 KT LLJ IS AIMED MORE AT WI THAN SRN LWR
MI...CONVECTION NEVERTHELESS IS PROPAGATING OVER THE LAKE AND
IMPACTING OUR CWA. EXTENSIVE COVERAGE OF THUNDERSTORMS ACROSS MUCH
OF WI WILL TEND TO PRESS EAST AND SOUTHEAST INTO THE CWA
THROUGHOUT THE MORNING.

IN TERMS OF SEVERE WEATHER...LARGE HAIL IS PERHAPS A BIGGER THREAT
THAN DAMAGING WIND GUSTS GIVEN MORE ELEVATED CONVECTION...BUT
CAN'T RULE OUT SOME 50KT+ WIND GUSTS MIXING DOWN IN DOWNDRAFTS
THAT COULD REACH THE SURFACE. THIS SEEMS MORE OF A THREAT FROM
I-96 TO THE SOUTH WHERE SOME RESIDUAL SB CAPE IS PRESENT (SHARP
GRADIENT IN PLACE ACROSS THIS AREA). DURING THE LATE MORNING AND
AFTERNOON HOURS EXPECTING SB CAPE OF 1000 J/KG TO 3000 J/KG ACROSS
THE CWA. COULD SEE BOTH STRONG WIND GUSTS AND LARGE HAIL THREAT
CONTINUING.

THE THREAT FOR THUNDERSTORMS LASTS RIGHT THROUGH THE EVENING
PERIOD BEFORE TAPERING OFF EARLY THURSDAY MORNING AS CONVECTION
LIKELY SUPPRESSES THE WARM FRONT SOUTH TOWARD I-94 AND EVENTUALLY
INTO IL/IN. THIS AFFORDS US A BREAK FROM THE RAIN BEFORE THE FRONT
LIFTS BACK NORTH ON FRIDAY BRINGING A RENEWED THREAT FOR STORMS.
SUFFICE TO SAY...PLENTY OF OPPORTUNITIES FOR THUNDERSTORMS THROUGH
THE END OF THE WEEK.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 327 AM EDT WED JUN 18 2014

THE MAIN CHALLENGE IN THE LONG TERM PERIOD IS THE LOCATION OF THE
WAVY WEST TO EAST ORIENTED SFC FRONT AND DAILY TSTM CHANCES.

LATEST MEDIUM RANGE GUIDANCE SHOWS A RATHER ILL-DEFINED SFC PATTERN
OVER THE WEEKEND INTO EARLY NEXT WEEK BUT IT LOOKS AS THOUGH THAT
BOUNDARY WILL BE PREDOMINATELY SOUTH AND WEST OF MICHIGAN...
POSSIBLY LIFTING/BULGING NORTH INTO LWR MI AT TIMES IN RESPONSE TO
RIPPLES IN THE ZONAL FLOW ALOFT.

EVEN IF/WHEN THE SFC FRONT IS NOT IN THE VICINITY... LOW CHANCE POPS
FOR A SHOWER/TSTM STILL LOOK WARRANTED EACH DAY GIVEN 1000-2000 J/KG
OF CAPE AND WEAK LOW LEVEL CONVERGENCE ESPECIALLY DURING THE
AFTERNOON/EVENING HOURS.

LOW CONFIDENCE FOR NEXT WEEK AS MODELS ARE STRUGGLING WITH THE UPPER
LEVEL PATTERN. A NRN STREAM TROUGH/UPR LOW MAY STILL DROP DOWN FROM
THE NORTHWEST... BUT THE LATEST ECMWF IS NOW DELAYING THIS FEATURE
UNTIL MID WEEK.  THIS WOULD KEEP A WARM/HUMID AIR MASS AROUND UNTIL
A COLD FRONTAL PASSAGE ON TUESDAY. THAT WOULD BE FOLLOWED BY
COOLER/LESS HUMID AIR MID TO LATE WEEK WITH HIGH PRESSURE AND DRY
WEATHER BUILDING IN.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 742 AM EDT WED JUN 18 2014

FAIRLY CONFIDENT THAT THUNDERSTORMS CURRENTLY NEAR INTERSTATE 96
(INCLUDING THE MKG...GRR..LAN TERMINALS) WILL WEAKEN THIS MORNING
AND DRIFT SOUTH TOWARDS I-94 (THE AZO...BTL...JXN TERMINALS).

STORMS THE REST OF TODAY SHOULD BE LESS INTENSE THAN THEY HAVE BEEN
THIS MORNING...MEANING THAT IFR VISIBILITIES OR CEILINGS WITH STORMS
SHOULD BE VERY SHORT IN DURATION. AS THE CURRENT AREA OF STORMS
DRIFTS SOUTH...ANOTHER ROUND OF STORMS MAY CROSS LAKE MICHIGAN BY
LATE AFTERNOON AND POTENTIALLY AFFECT MANY OF THE TERMINALS...BUT
CERTAINTY IN THIS REMAINS RATHER LOW AT THIS TIME.

&&

.MARINE...
ISSUED AT 327 AM EDT WED JUN 18 2014

MAIN IMPACTS TO MARINERS WILL BE IN AND AROUND THUNDERSTORMS WITH
PROLIFIC LIGHTNING AT TIMES AND PERHAPS SOME GUSTY WINDS AND HAIL.
WAVE ACTION WILL BE FAIRLY LIGHT WITH WEAKER WINDS IN GENERAL.

&&

.HYDROLOGY...
ISSUED AT 100 PM EDT WED JUN 18 2014

RIVERS ARE RUNNING WELL WITHIN THEIR BANKS AND NEAR NORMAL LEVELS
FOR THIS TIME OF YEAR. HOWEVER... THE GRAND AND MUSKEGON RIVERS ARE
BEGINNING TO SLOWLY RISE DUE TO THE RAIN FROM TUESDAY AND TODAY.
ONLY THE ROGUE RIVER AT ROCKFORD LOOKS LIKE IT MAY RISE TO NEAR
BANKFULL... AND THAT WOULD BE TOMORROW. ADDITIONAL RAIN THIS
AFTERNOON SHOULD ADD LITTLE ADDITIONAL RISE TO THE RIVERS. THURSDAY
MIGHT BE A DRY DAY... BUT ADDITIONAL RAINFALL THURSDAY NIGHT AND
FRIDAY COULD BRING MORE POINTS UP TO NEAR BANKFULL. RIVER FLOODING
IS NOT EXPECTED. MINOR AREAL FLOODING IS A POSSIBILITY DUE TO THE
HEAVY RAIN IN THE THUNDERSTORMS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MIZ043>045-
     050>052-056>059-064>067-071>074.

LM...NONE.

&&

UPDATE...93
SYNOPSIS...HOVING
SHORT TERM...HOVING
LONG TERM...MEADE
AVIATION...TJT
HYDROLOGY...63
MARINE...HOVING
Hazardous weather outlook, Jun 18, 3:42 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 AM EDT WED JUN 18 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190730-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
342 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE RAINFALL MAY LEAD TO FLASH FLOODING TODAY AND TONIGHT WITH
SOME ROAD CLOSURES AND WASHOUTS POSSIBLE. ALSO A FEW STORMS COULD
PRODUCE DAMAGING WIND GUSTS...HAIL GREATER THAN ONE INCH IN
DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

LMZ844>849-190730-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
342 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH FREQUENT LIGHTING WILL POSE A THREAT TO MARINERS
TODAY AND TONIGHT. A FEW STORMS COULD ALSO CONTAIN WIND GUSTS OVER
35 KNOTS AND HAIL GREATER THAN ONE INCH IN DIAMETER. AREAS OF DENSE
FOG ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS AND AREAS OF FOG ARE POSSIBLE OVER LAKE MICHIGAN EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

MEADE

In the hours before

Local storm report, Jun 18, 9:18 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
918 AM EDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             1 WNW BYRON CENTER      42.82N 85.74W
06/18/2014  E1.25 INCH       KENT               MI   TRAINED SPOTTER

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 18, 9:25 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
925 AM EDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HAIL             2 S WYOMING             42.86N 85.70W
06/18/2014  E0.75 INCH       KENT               MI   NWS EMPLOYEE

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 18, 9:26 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
926 AM EDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HAIL             2 ESE CUTLERVILLE       42.83N 85.63W
06/18/2014  E0.50 INCH       KENT               MI   PUBLIC

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 18, 9:47 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
947 AM EDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             3 W KENTWOOD            42.88N 85.65W
06/18/2014  E0.75 INCH       KENT               MI   TRAINED SPOTTER

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 18, 10:57 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 AM EDT WED JUN 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       2 W ADA                 42.95N 85.53W
06/18/2014  M1.63 INCH       KENT               MI   NWS EMPLOYEE

            THIS WAS A STORM TOTAL.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jun 18, 12:01 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1201 PM EDT WED JUN 18 2014

MIZ044-050-051-056>058-064-065-181900-
ALLEGAN-BARRY-IONIA-KENT-MONTCALM-MUSKEGON-NEWAYGO-OTTAWA-
1201 PM EDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY...

STRONG THUNDERSTORMS WILL MOVE EAST AT 40 MPH FROM LAKE MICHIGAN
INTO SOUTHWEST LOWER MICHIGAN AROUND 1230 PM EDT AND REACH THE GRAND
RAPIDS AREA AROUND 1 PM EDT.

THESE STORMS WILL BE CAPABLE OF WIND GUSTS GREATER THAN 40 MPH...
VERY FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND HEAVY
DOWNPOURS. THE THREAT FOR THUNDERSTORMS WILL PERSIST THROUGH 3 PM
EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN STORMS APPROACH YOUR AREA...STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
STORMS HAVE PASSED.

&&

LAT...LON 4347 8604 4382 8604 4381 8556 4339 8556
      4347 8556 4346 8484 4277 8484 4277 8507
      4242 8507 4242 8628 4270 8621 4296 8623
      4313 8628 4347 8647
TIME...MOT...LOC 1550Z 264DEG 45KT 4345 8669 4295 8668

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:48 PM EDTSpecial Weather StatementGRRVan Buren57 min
Jun 18, 1:18 AM EDTSpecial Marine WarningGRR117 min
Jun 18, 1:59 AM EDTSpecial Weather StatementGRROttawa61 min
Jun 18, 2:13 AM EDTSpecial Weather StatementGRROceana62 min
Jun 18, 2:20 AM EDTSevere Thunderstorm WarningGRROceana55 min
Jun 18, 2:42 AM EDTFlash Flood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 12 more19 hr
Jun 18, 3:25 AM EDTSpecial Marine WarningGRR110 min
Jun 18, 4:22 AM EDTSpecial Weather StatementGRRIonia, Kent, Ottawa53 min
Jun 18, 5:13 AM EDTSpecial Marine WarningGRR2 hr
Jun 18, 5:36 AM EDTAreal Flood AdvisoryGRRIonia, Kent, Muskegon, Ottawa6 hr
Jun 18, 5:53 AM EDTSpecial Weather StatementGRRKent67 min
Jun 18, 5:57 AM EDTSpecial Weather StatementGRREaton, Ingham63 min
Jun 18, 6:27 AM EDTSpecial Weather StatementGRRGratiot, Montcalm63 min
Jun 18, 7:15 AM EDTSpecial Marine WarningGRR2 hr
Jun 18, 7:33 AM EDTFlash Flood WarningGRRMuskegon, Ottawa6 hr
Jun 18, 9:00 AM EDTSevere Thunderstorm WarningGRRKent, Ottawa45 min
Jun 18, 10:56 AM EDTSpecial Marine WarningGRR2 hr
Jun 18, 12:01 PM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Kent, Montcalm, Muskegon and 2 more3 hr
Jun 18, 12:34 PM EDTSevere Thunderstorm WarningGRROttawa26 min
Jun 18, 1:06 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren84 min
Jun 18, 1:22 PM EDTSevere Thunderstorm WarningGRRKent38 min
Jun 18, 2:06 PM EDTSevere Thunderstorm WarningGRRClinton39 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.